Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 1, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Jun 2, 2014, 5:27 AM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2014, 5:27 AM EDT (09:27 UTC)
- Expired
- Jun 2, 2014, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2742 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WHUS41 KAKQ 020927 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 527 AM EDT MON JUN 2 2014 NCZ102-022130- /O.NEW.KAKQ.BH.S.0001.140602T0927Z-140603T0000Z/ OUTER BANKS CURRITUCK- 527 AM EDT MON JUN 2 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...ALL DAY...ESPECIALLY WITHIN A FEW HOURS OF LOW TIDE. LOW TIDE AT DUCK PIER WILL OCCUR AT 519 PM LATE THIS AFTERNOON. * WAVES AND SURF...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS...AND SANDBARS. THESE RIP CURRENTS WILL BE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ BROWN
3 follow-up statements
134 WHUS41 KAKQ 021037 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 637 AM EDT MON JUN 2 2014 VAZ098-021845- /O.EXA.KAKQ.BH.S.0001.000000T0000Z-140603T0000Z/ VIRGINIA BEACH- 637 AM EDT MON JUN 2 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT FOR RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...ALL DAY...ESPECIALLY WITHIN A FEW HOURS OF LOW TIDE. LOW TIDE AT VIRGINIA BEACH WILL OCCUR AT 535 PM LATE THIS AFTERNOON. * WAVES AND SURF...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS...AND SANDBARS. THESE RIP CURRENTS WILL BE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ NCZ102-021845- /O.CON.KAKQ.BH.S.0001.000000T0000Z-140603T0000Z/ OUTER BANKS CURRITUCK- 637 AM EDT MON JUN 2 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...ALL DAY...ESPECIALLY WITHIN A FEW HOURS OF LOW TIDE. LOW TIDE AT DUCK PIER WILL OCCUR AT 519 PM LATE THIS AFTERNOON. * WAVES AND SURF...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS...AND SANDBARS. THESE RIP CURRENTS WILL BE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ BROWN
635 WHUS41 KAKQ 021806 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 206 PM EDT MON JUN 2 2014 NCZ102-VAZ098-030000- /O.CON.KAKQ.BH.S.0001.000000T0000Z-140603T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 206 PM EDT MON JUN 2 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...ALL DAY...ESPECIALLY WITHIN A FEW HOURS EITHER SIDE OF LOW TIDE. LOW TIDE AT VIRGINIA BEACH WILL OCCUR AT 535 PM LATE THIS AFTERNOON. * WAVES AND SURF...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. A HIGH RISK OF RIP CURRENTS MEANS WIND AND OR WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS...ESPECIALLY IN THE VICINITY OF JETTIES...PIERS...AND SANDBARS. THESE RIP CURRENTS WILL BE LIFE-THREATENING TO ANYONE WHO ENTERS THE SURF. BE ESPECIALLY CAUTIOUS WITH OUTGOING TIDES WHICH IMPROVE RIP CURRENT FORMATION. ALL BEACH GOERS SHOULD REMAIN AWARE OF INHERENT DANGERS WHEN ENTERING THE SURF INCLUDING SWIFT LONGSHORE CURRENTS...POUNDING SHORE BREAK AND SHALLOW SAND BARS. RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY TO SWIM ON A COURSE THAT IS PARALLEL TO THE BEACH UNTIL YOU GET AWAY FROM THE RIP...THEN SWIM AT AN ANGLE IN TO SHORE. DO NOT TRY TO SWIM BACK TO SHORE DIRECTLY AGAINST THE RIP...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
538 WHUS41 KAKQ 022353 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 753 PM EDT MON JUN 2 2014 NCZ102-VAZ098-030100- /O.EXP.KAKQ.BH.S.0001.000000T0000Z-140603T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 753 PM EDT MON JUN 2 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... THERE WILL BE A MODERATE THREAT FOR RIP CURRENTS TUESDAY. $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jun 2, 4:22 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 2, 4:22 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 AM EDT MON JUN 2 2014
.SYNOPSIS...
HIGH PRESSURE BECOMES CENTERED OFF THE MID ATLANTIC COAST FOR MOST
OF THIS WEEK. A COLD FRONT APPROACHES FROM THE NORTH BY FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUIET WEATHER CONDITIONS OVER THE REGION AGAIN THIS MORNING AS
UPPER/SFC HIGH PRESSURE DOMINATE. STRONG COOL HIGH PRESSURE HAS
RESULTED IN COOL TEMPS EARLY THIS MORNING...WITH TEMPS GENERALLY
FALLING INTO THE UPPER 40S TO LOW 50S.
FOR TODAY...SFC HIGH PUSHES SOUTH OF THE LOCAL AREA AS THE MID-
LEVEL RIDGE AXIS BUILDS OVERHEAD. WARM/MOIST RETURN FLOW WILL
RESULT IN A GRADUAL INCREASE IN TEMPS/DEWPOINTS TODAY. SFC LOW
PRESSURE OVER THE GREAT LAKES REGION WILL RESULT IN PRESSURE FALLS
ALONG THE LEE SIDE OF THE APPALACHIANS...RESULTING IN THE
DEVELOPMENT OF LEE/THERMAL TROUGHING OVER THE REGION. PRECIP
WATERS WILL INCREASE TO AROUND THREE QUARTERS OF AN INCH...IN THE
25TH-50TH PERCENTILE. LIMITED MOISTURE COMBINED WITH ANY LACK OF
APPRECIABLE FORCING AND SUBSIDENCE ALOFT...WITH RESULT IN A DRY
FORECAST TODAY. RETURN FLOW AND INCREASING HEIGHTS/THICKNESSES
WILL PUSH TEMPS INTO THE LOW-MID 80S UNDER GENERALLY SUNNY SKIES.
COOL WATERS AND WINDS AOB 10 KT WILL PRODUCE A SEABREEZE THIS
AFTERNOON...COOLING TEMPS MID-LATE AFTERNOON NEAR THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SHORTWAVE WILL TRAVERSE THE GREAT LAKES REGION MON NIGHT-
TUES...DAMPENING THE UPPER RIDGE OVER THE ERN CONUS. ASSOCIATED
COLD FRONT WILL DROP INTO THE OH VALLEY MON NIGHT. MEANWHILE...H85
HIGH OVER THE SE STATES WILL WEAKEN...ALLOWING BETTER MOISTURE
ADVECTION INTO THE REGION TUES. BLOCKING CUT-OFF LOW OVER THE WRN
ATLANTIC WILL SLOW THE APPROACH OF THE SHORTWAVE...SLOWING THE
ADVANCE OF THE COLD FRONT AS WLY FLOW INCREASES ALOFT. PRECIP
WATERS WILL INCREASE TO AROUND AN INCH AND A HALF. ADDED UPPER
LEVEL SUPPORT AND INCREASING WINDS ALOFT WILL PROVIDE BETTER
FORCING FOR ASCENT OVER AN INCREASINGLY MOIST/UNSTABLE AIRMASS.
THETA-E ADVECTION AND TEMPS IN THE MID 80S WILL RESULT IN A
MARGINALLY UNSTABLE AIRMASS WITH MLCAPE GENERALLY AOB 500-1000
J/KG. THE RESULT WILL BE SCT AFTERNOON AND EVENING
SHOWERS/THUNDERSTORMS MAINLY FROM THE PIEDMONT INTO CENTRAL VA.
ONLY 15-20 KT OF 0-6 KM BULK SHEAR WILL RESULT IN A LACK OF
OVERALL ORGANIZATION. SUBSIDENCE AND DRIER AIR OVER THE SE WILL
LIKELY KEEP ANY SEABREEZE INTERACTIONS DRY...BUT OUTFLOWS AND
INCREASING INSTABILITY IS WORTH A SLIGHT CHANCE FOR ISOLATED
THUNDER. DEWPOINTS WILL INCREASE...BUT ONLY INTO THE LOW
60S...RESULTING IN A MARGINAL STRONG WIND THREAT. BEST
MOISTURE/INSTABILITY WILL TRANSITION TO THE COAST TUES EVENING-
NIGHT AS THE SFC TROUGH SHARPENS. HAVE INCREASED POPS EAST OF INTERSTATE
95 TUES NIGHT.
THEREAFTER...MODELS BEGIN TO DIVERGE ON HANDLING THE PHASING BTWN
THE WRN ATLANTIC LOW AND THE NEW ENGLAND SHORTWAVE. THE MAIN
SENSIBLE WEATHER IMPACT WILL BE THE PLACEMENT OF THE FRONTAL
BOUNDARY AND SFC LOW LIFTING FROM THE MIDWEST...AND THE RESULTANT
PRECIP CHANCES. HAVE MAINTAINED SLIGHT CHANCE-CHANCE POPS THRU
WEDS...WITH THE BEST CHANCES EAST OF INTERSTATE 95 CLOSER TO THE
LEE TROUGH AND BEST MOISTURE/INSTABILITY. MEANWHILE...A SHORTWAVE
WILL RIDE THE TOP OF THE CNTRL CONUS RIDGE...WHICH COULD PORTENT
TO AN MCS DEVELOPING WED INTO WED AFTERNOON ACROSS THE UPPER
MIDWEST...POTENTIALLY SPILLING EAST OF THE APPALACHIANS BY WED
NIGHT-THURS. WILL CONTINUE WITH SLIGHT CHANCE-CHANCE POPS INTO
WEDS NIGHT.
FOR TEMPERATURES...THICKNESS TOOLS SUPPORT TEMPERATURES RIGHT AROUND
90 INLAND ON TUESDAY...WITH COOLER LOW TO MID 80S ALONG THE COAST.
HIGHS WEDNESDAY WILL BE SIMILAR TO TUE...CLIMBING INTO THE U80S
TO AROUND 90 INLAND UNDER A PARTLY TO MOSTLY SUNNY SKY.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOW CONFIDENCE FORECAST IN THE LONG TERM PERIOD DUE TO MODEL
DIFFERENCES BY THURSDAY. 12Z ECMWF A BIT QUICKER IN BRINGING
A COLD FRONT INTO/THROUGH THE LOCAL AREA WEDNESDAY NIGHT/EARLY
THURSDAY...THEN MOVING IT WELL SOUTH OF THE AREA BY THURSDAY NIGHT.
EC THEN HAS HIGH PRESSURE OVERHEAD FOR DRY WX FRIDAY/SATURDAY...
BEFORE NEXT SYSTEM APPROACHES NEXT SUNDAY. THE 12Z GFS IS SLOWER
WITH THE AFOREMENTIONED FRONT...NOT BRINGING IT THROUGH THE AREA
UNTIL LATE THURSDAY...THEN POSSIBLY STALLING IT OVER NC ON
FRIDAY/SATURDAY WHEREBY WE WOULD STILL EXPECT THE POSSIBILITY OF
LINGERING PCPN ACROSS THE SOUTH. CURRENT FORECAST WILL PLAY ON A
BLEND OF THESE TWO MODELS WITH SOME INPUT FROM THE ENSEMBLES. WILL
HAVE 30-50% POPS (HIGHEST WEST) ON THURSDAY WITH PASSAGE OF THE
FRONT. TIMING OF THE FRONTAL PASSAGE (I.E. AFTN INSTEAD OF
NIGHT/EARLY MORN) WILL DETERMINE WHETHER OR NOT WE SEE THE POTENTIAL
FOR STRONG THUNDERSTORMS. WILL CARRY 30-40% POPS FRIDAY WITH SLOW
DEPARTURE OF THE FRONT. HIGHEST POPS BY SATURDAY/SUNDAY (15-30%)
WILL BE ACROSS SOUTHERN AREAS AS THE FRONT IS EXPECTED TO STALL OVER
THE CAROLINAS.
AS FAR AS TEMPS...HAVE THURSDAY AS THE WARMEST DAY WITH HIGHS IN THE
80S TO LOW 90S. COOLING SLIGHTLY INTO NEXT WEEKEND WITH HIGHS
GENERALLY IN THE 80S. LOWS REMAINING IN THE 60S. OF COURSE...TEMPS
ARE SUBJECT TO CHANGE DEPENDING ON THE TIMING/LOCATION OF THE FRONT
AT THE END OF THE WEEK.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VFR PREVAILS AT ALL TERMINALS EARLY THIS MORNING...AND IS
EXPECTED TO PERSIST THROUGH THE TAF PERIOD. FAIRLY LIGHT FLOW WITH
WINDS LESS THAN 10 KT COULD LEAD TO SEA BREEZE WIND SHIFT THIS AFTERNOON
AT KORF...AND WILL MAINTAIN THIS IN TAFS. DRY AIRMASS SHOULD
PRECLUDE ANY FOG FORMATION AGAIN TONIGHT.
THE DRY/VFR CONDITIONS WILL PERSIST TUESDAY AS SURFACE HIGH
PRESSURE SLOWLY SLIDES OFF THE COAST (TURNING WINDS MORE TO THE
SOUTH). IN GENERAL...VFR TO PREVAIL MUCH OF THE UPCOMING WEEK.
HOWEVER...ISOLATED/WIDELY SCATTERED LATE AFTN/EVENING TSTMS WILL
BE POSSIBLE TUE AND WED (PRIMARILY FROM 20Z-03Z)....WITH
ASSOCIATED POTENTIAL FOR MVFR/BRIEF IFR CONDITIONS.
&&
.MARINE...
SMALL CRAFT ADSY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR ALL
COASTAL WATERS AS 4-5 FT SEAS AND 11-12 SEC DOMINANT PERIODS
PERSIST. SFC HIGH PRESSURE DIRECTLY OVER THE WATERS EARLY TODAY
BECOMES ANCHORED OFF THE COASTAL CAROLINAS THIS AFTN THROUGH TUE
WITH A FAIRLY WEAK SFC PRESSURE GRADIENT. WINDS WILL GENLY BE
SOUTHERLY...BUT WITH SOME DIURNAL VARIABILITY DUE TO THE
SEABREEZE...GENLY MORE SW FROM MIDNIGHT THROUGH NOON...AND MORE SE
IN THE AFTN AND EVENING HRS. WIND SPEEDS WILL AVG 10-15 KT OR LESS.
WAVES AVERAGE 1-2 FEET...WITH COASTAL SEAS 4-5 FEET TODAY...DROPPING
OFF TO 3-4 FT TONIGHT AND TUE. WEAK BOUNDARY LOOKS TO MOVE INTO THE
AREA ON WED..BRIEFLY SHIFTING WINDS TO THE NW OVER PORTIONS OF THE
AREA BUT LOOKS TO DISSIPATE WED AFTN. A LOT OF MODEL DISCREPANCIES
EXIST WITH RESPECT TO SFC LOW PLACEMENT AND A COLD FRONT PUSHING
THROUGH THE REGION THU/THU NIGHT. A CONSENSUS BLEND BRINGS A FRONT
THROUGH SOMETIME LATE THU...WITH WINDS SHIFTING TO THE NORTH BY THU
NIGHT/FRI. DOES NOT APPEAR TO BE A STRONG FRONT HOWEVER WITH ONLY
MARGINALLY COOLER AIRMASS IN ITS WAKE SO WILL NOT FORECAST WINDS
MUCH ABOVE 10-15 KT ALTHOUGH WILL CONTINUE TO MONITOR AS THIS COULD
BE UNDERDONE BY THE MODELS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK THROUGH THIS EVENING FOR MDZ025.
NC...MODERATE RIP CURRENT RISK THROUGH THIS EVENING FOR NCZ102.
VA...MODERATE RIP CURRENT RISK THROUGH THIS EVENING FOR VAZ098>100.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EDT THIS
EVENING FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...MPR
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...JDM
AVIATION...LKB
MARINE...LKBHazardous weather outlook, Jun 2, 4:24 AM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 424 AM EDT MON JUN 2 2014 MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-030830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 424 AM EDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ102-VAZ098>100-030830- MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 424 AM EDT MON JUN 2 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2014Beach Hazards Statements in Virginia, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.